MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros vancomycin (vanc) results were obtained from a single patient sample using vitros vanc reagent lot 2514-57-3336 tested on a vitros xt 7600 integrated system.The patient sample results were lower than expected when compared to the result obtained from testing the same patient sample on an alternate (unknown) methodology.Patient 1 sample vitros vanc results of 7.81, 7.80, and 6.75 ug/ml vs.The expected result of 66.7 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros vanc results obtained from test event 1 and test event 2 were reported from the laboratory.The pharmacy questioned the lower than expected vitros vanc results and testing using an alternate methodology was requested.The customer made the allegation that vancomycin treatment was administered to the affected patient as a result of the low vitros vanc results where it may have otherwise not been administered.It is unknown whether or not corrected reports were issued for any of the vitros vanc results.There has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 613138.
 
Additional Manufacturer Narrative
He investigation has determined that lower than expected vitros vancomycin (vanc) results were obtained from a single patient sample using vitros vanc reagent lot 2514-57-3336 tested on a vitros xt 7600 integrated system.The patient sample results were lower than expected when compared to the result obtained from testing the same patient sample on an alternate (unknown) methodology.The definitive assignable cause could not be determined with the information provided.Historical qc fluid results were accurate and precise; therefore, a vitros vanc lot 2514-57-3336 performance issue is not a likely contributor to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros vanc reagent lot 2514-57-3336.The results were reproducible on the vitros analyzer, demonstrating reproducibility across the vitros methodology.This finding would suggest that an unknown interferent that affected the vitros methodology but not the alternate methodology could be a contributor to the event, although this could not be confirmed as the customer failed to provide any additional information related to the patient and/or the methodologies.No information regarding the alternate methodology was provided; therefore, a method-to-method difference was unable to be investigated.However, the pharmacy located at the customer site believed the alternate methodology result to be the expected result for this patient sample.As a vitros gentamycin (gent) diagnostic within run precision test was not performed, a vitros xt 7600 instrument related issue cannot be ruled out as contributing to the event, however there was no indication of an instrument malfunction.In addition, acceptable results using both levels of mas liquimmune were observed leading up to and on the day of the event without any action being performed on the analyzer.This demonstrates that a vitros xt 7600 integrated system issue is not a likely contributor to the event.The customer did not provide any information regarding preanalytical sample preparation for the patient samples in question when requested.Therefore, it was not possible to determine if the customer was following the sample collection device manufacturer's recommendation for sample centrifugation and improper pre-analytical sample handling cannot be ruled out as a possible cause of the event.However, as all three vitros vanc results from this patient sample were reproducible across all three vitros test events, improper sample handling was not a likely contributor to the event.The customer informed the ortho tsc that the vitros vanc results were released from the laboratory and that vancymycin treatment was "given to the patient" as a result of the lower than expected vitros vanc results.No details regarding the treatment given were provided, including dosage/concentration, duration of treatment, how treatment was administered, and/or if treatment was stopped after the detection of the issue.Per a medical consultation with an ortho medical safety officer (mso) on 08 january 2026: in this scenario, there was no complaint of patient injury, and the erroneous result was detected as it was discordant with the expected patient result; no serious patient injury is anticipated.

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24135721
Report Number1319808-2026-00004
Device Sequence Number10344004
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)260322(11)250422(10)573336
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Catalogue Number6801709
Device Lot Number2514-57-3336
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Initial Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown